Seizures

by Cathy Parkes September 29, 2020 Updated: December 29, 2021

During a patient's seizure: Lower patient to the bed or floor if standing/sitting. Turn the patient to his/her side. Loosen restrictive clothing. Do NOT put anything in the patient’s mouth. Do NOT restrain patient. Note onset/duration of seizure.
During a seizure, take these important nursing actions:
  • Lower patient to the bed or floor if standing/sitting.
  • Turn the patient to his/her side.
  • Loosen restrictive clothing.
  • Do NOT put anything in the patient’s mouth.
  • Do NOT restrain patient.
  • Note onset/duration of seizure.


Related Posts

A key side effect of phenytoin (an anti-seizure medication) is gingival hyperplasia. Educate patients to maintain regular dental checkups.

Phenytoin and Gingival Hyperplasia

A key side effect of phenytoin (an anti-seizure medication) is gingival hyperplasia. Educate patients to maintain regular dental checkups.
Read Article
A child with a head injury is at risk for elevated intracranial pressure (ICP).

Intracranial Pressure (ICP); Nursing Care

A child with a head injury is at risk for elevated intracranial pressure (ICP). Nursing care to decrease ICP includes reducing hypercapnia by hyperventilating the patient, avoiding oral suctioning, keeping the HOB at 30 degrees, and keeping the head in a neutral/midline position.
Read Article
A high pressure alarm from a ventilator could indicate Pulmonary edema, Pneumothorax, Bronchospasm, Biting of the tube, Secretion excess, Coughing, or a Kink in the tubing.

High Pressure Alarm: Causes

A high pressure alarm from a ventilator could indicate Pulmonary edema, Pneumothorax, Bronchospasm, Biting of the tube, Secretion excess, Coughing, or a Kink in the tubing.
Read Article